Alert archive / Oklahoma / Wind Advisories in 2005

Wind Advisory 16, NWS Norman, OK

November 28, 200540 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Nov 28, 2005, 4:32 AM CST for 40 counties in Oklahoma. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2005, 4:32 AM CST (10:32 UTC)
Expired
Nov 28, 2005, 4:00 PM CST
In force
11 hr
Issued by
NWS Norman, OK
All 40 counties

Alfalfa County, OK, Atoka County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harper County, OK, Hughes County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Washita County, OK, Woods County, OK, Woodward County, OK

The radar

The Norman radar (KTLX), 62 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2005-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2005-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2030 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 281032
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
432 AM CST MON NOV 28 2005


OKZ004>032-034-035-038>043-046>048-281845-
/O.NEW.KOUN.WI.Y.0016.051128T1032Z-051128T2200Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-GREER-KIOWA-COMANCHE-
STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-CARTER-JOHNSTON-ATOKA-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...
BURNS FLAT...ANADARKO...YUKON...EL RENO...MUSTANG...
OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE...
SHAWNEE...SEMINOLE...HOLDENVILLE...MANGUM...HOBART...LAWTON...
DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE...ARDMORE...
TISHOMINGO...ATOKA
432 AM CST MON NOV 28 2005

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

NORTHWEST WINDS OF 30 TO 40 MPH WITH OCCASIONAL GUSTS TO NEAR 50 MPH 
ARE EXPECTED TO CONTINUE TODAY BEFORE GRADUALLY DECREASING LATE THIS 
AFTERNOON. HIGHER PROFILE VEHICLES WILL BE HARD TO HANDLE. USE 
EXTRA CAUTION. SECURE LIGHT WEIGHT OBJECTS AT HOME TO KEEP THEM
FROM BEING BLOWN AROUND.


$$
1 follow-up statement
000 
WWUS74 KOUN 281944
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
144 PM CST MON NOV 28 2005

OKZ004>032-034-035-038>043-046>048-282200-
/O.CON.KOUN.WI.Y.0016.000000T0000Z-051128T2200Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-GREER-KIOWA-COMANCHE-
STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-CARTER-JOHNSTON-ATOKA-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...
BURNS FLAT...ANADARKO...YUKON...EL RENO...MUSTANG...
OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE...
SHAWNEE...SEMINOLE...HOLDENVILLE...MANGUM...HOBART...LAWTON...
DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE...ARDMORE...
TISHOMINGO...ATOKA
144 PM CST MON NOV 28 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON
FOR MOST OF THE WESTERN TWO THIRDS OF OKLAHOMA. 

NORTHWEST WINDS OF 30 TO 40 MPH... WITH OCCASIONAL GUSTS TO NEAR
50 MPH... ARE EXPECTED TO CONTINUE INTO THE LATE AFTERNOON HOURS BEFORE
GRADUALLY DECREASING BY SUNSET. HIGHER PROFILE VEHICLES WILL BE
HARD TO HANDLE. USE EXTRA CAUTION. SECURE LIGHT WEIGHT OBJECTS AT
HOME TO KEEP THEM FROM BEING BLOWN AROUND.

$$

24

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Nov 28, 3:37 AM CST, 55 minutes earlier.

Area forecast discussion, Nov 28, 3:37 AM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
337 AM CST MON NOV 28 2005

.DISCUSSION...
WILL KEEP A WIND ADVISORY GOING FOR TODAY FOR MUCH OF THE AREA AS
WINDS ARE STILL GUSTING TO 40 MPH OR HIGHER IN SEVERAL AREAS. ADDITIONAL
MIXING DURING THE DAY SHOULD KEEP SPEEDS FROM DROPPING OFF VERY
QUICKLY DURING THE DAY. EXCEPTION MAY BE THE OK COUNTIES NEAR THE
RED RIVER... EXTENDING SOUTH INTO NORTH TEXAS WHERE SPEEDS ARE
EXPECTED TO GENERALLY REMAIN BELOW ADVISORY THRESHOLD.
MEANWHILE... WILL ADD A FEW PATCHES OF LIGHT RAIN OR DRIZZLE FOR
THIS MORNING OVER NORTHERN OKLAHOMA AS LIGHT PCPN CONTINUES TO
CIRCULATE AROUND THE UPPER LOW OVER EASTERN KANSAS. THE COOLER
WEATHER IS EXPECTED TO CONTINUE INTO TUESDAY AS THE SURFACE RIDGE
BUILDS ACROSS THE AREA. WITH A LOWER AMPLITUDE/MORE ZONAL UPPER
FLOW PATTERN SETTING UP FOR THE NEXT FEW DAYS... WERE NOT LOOKING
FOR ANY REAL DRASTIC TEMPERATURE CHANGES... OR PCPN FOR THAT
MATTER. ANOTHER DRY COLD FRONT WILL MOVE INTO THE AREA WEDNESDAY
NIGHT AND PROVIDE COOLER TEMPERATURES FOR THURSDAY. TEMPS WILL BOUNCE
UP AGAIN ON FRIDAY AS SOUTHERLY FLOW RETURNS IN RESPONSE TO A
STRENGTHENING LEE TROUGH. NEW GFS RUN HOLDS SOME INTEREST FOR LATE
IN THE WEEKEND INTO EARLY NEXT WEEK AS IT DEVELOPS A HIGH
AMPLITUDE TROUGH JUST TO OUR WEST. HOWEVER... CONFIDENCE IN THE
DEVELOPMENT OF THIS FEATURE IS LOW GIVEN THE RECENT WIDE
VARIABILITY IN THE MODEL. FOR NOW...WILL GO WITH THE LOWER
AMPLITUDE ECMWF WHICH HAS BEEN A LITTLE MORE CONSISTENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  48  29  50  31 /   0   0   0  10
HOBART OK         53  29  55  32 /   0   0   0  10
WICHITA FALLS TX  56  32  58  35 /   0   0   0  10
GAGE OK           45  22  50  27 /  20   0   0  10
PONCA CITY OK     41  27  46  29 /  20   0   0  10
DURANT OK         57  35  55  32 /   0   0   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR OKZ004-OKZ005-
     OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-OKZ012-OKZ013-
     OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-OKZ020-OKZ021-
     OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-
     OKZ030-OKZ031-OKZ032-OKZ034-OKZ035-OKZ038-OKZ039-OKZ040-
     OKZ041-OKZ042-OKZ043-OKZ046-OKZ047-OKZ048.

TX...NONE.
&&

25/32
Hazardous weather outlook, Nov 27, 12:00 PM CST, 16 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST SUN NOV 27 2005

OKZ004>048-050>052-TXZ083>090-281300-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EARLY THIS AFTERNOON IN
PARTS OF CENTRAL OKLAHOMA. ONE OR TWO STORMS COULD BECOME SEVERE
JUST BEFORE MOVING INTO EASTERN OKLAHOMA.

DISCUSSION...
AT NOON A PACIFIC COLD FRONT WAS OVERTAKING A DRYLINE ROUGHLY ALONG
INTERSTATE 35 THROUGH CENTRAL OKLAHOMA. THESE BOUNDARIES WILL
ENCOUNTER MOIST AND UNSTABLE AIR AS THEY MOVE EAST. THE CAP MAY
WEAKEN SUFFICIENTLY TO ALLOW ISOLATED THUNDERSTORMS TO DEVELOP ALONG
A LINE FROM PONCA CITY TO STILLWATER TO ADA AND DURANT BETWEEN NOON
AND 3 PM CST. IF STORMS DO DEVELOP...AN ISOLATED REPORT OF SEVERE
HAIL AND WIND IS NOT OUT OF THE QUESTION. MUCH BETTER CHANCES OF
SEVERE STORMS WILL BE IN EASTERN OKLAHOMA...MOVING QUICKLY INTO
SURROUNDING STATES BY LATE AFTERNOON AND EARLY EVENING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST MONDAY NOV 28.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS...20 PERCENT.

OTHER HAZARDOUS WEATHER...
STRONG AND GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXTREME
FIRE DANGER THIS AFTERNOON...MAINLY ALONG AND SOUTH OF INTERSTATE
40. PLEASE REFER TO THE RED FLAG WARNING FOR FURTHER DETAILS. THE
STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST ACROSS
SOUTHERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS TODAY.
PLEASE REFER TO THE WIND ADVISORY FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH SATURDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
7 AM MONDAY.

24/22

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 9:07 PM CSTWind AdvisoryOUNAlfalfa, Atoka, Beckham, Blaine, Bryan, Caddo and 42 more7 hr

Nearby

Wind Advisories in Oklahoma, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.